DOI QR코드

DOI QR Code

Oral Pigmentation Resulting from Pharmacological Treatment in Patient with Chronic Hepatitis C

만성 C형 간염의 약물 치료와 연관된 구강 내 색소 침착의 치험례

  • Kim, Young Gun (Department of Orofacial Pain and Oral Medicine, Yonsei Dental Hospital, Yonsei University College of Dentistry) ;
  • Ahn, Hyung-Joon (Department of Orofacial Pain and Oral Medicine, Yonsei Dental Hospital, Yonsei University College of Dentistry) ;
  • Choi, Jong-Hoon (Department of Orofacial Pain and Oral Medicine, Yonsei Dental Hospital, Yonsei University College of Dentistry) ;
  • Kwon, Jeong-Seung (Department of Orofacial Pain and Oral Medicine, Yonsei Dental Hospital, Yonsei University College of Dentistry)
  • 김영건 (연세대학교 치과대학 구강내과학교실) ;
  • 안형준 (연세대학교 치과대학 구강내과학교실) ;
  • 최종훈 (연세대학교 치과대학 구강내과학교실) ;
  • 권정승 (연세대학교 치과대학 구강내과학교실)
  • Received : 2012.08.24
  • Accepted : 2012.10.28
  • Published : 2012.12.30

Abstract

Oral pigmentation has numerous etiologies. It can be associated with congenital diseases and syndromes, certain acquired diseases, and systemic medications. Pigmented lesions caused by serious disease such as melanoma should be diagnosed correctly, because it would be fatal. For appropriate differential diagnosis, clinicians should know about the etiologies causing oral pigmentation and take patients history carefully. Biopsies would be necessary for histopathological findings. Close follow up for clinical symptoms are also necessary. In this case report, we presented a case of oral hyperpigmentation in Asian patient who was receiving pegylated interferon and ribavirin combination therapy for hepatitis C virus infection.

Keywords

Hepatitis C virus;Oral hyperpigmentation;Interferon;Ribavirin

References

  1. S. Muller, Melanin-Associated Pigmented Lesions of the Oral Mucosa: Presentation, Differential Diagnosis, and Treatment. Dermatol Ther, 2010 ; 23 : 220-9. https://doi.org/10.1111/j.1529-8019.2010.01319.x
  2. 2011 European Association of the Study of the Liver Hepatitis C Virus Clinical Practice Guidelines, Liver Int, 2012 ; 32 Suppl 1 : 2-8.
  3. M. Willems, K. Munte, J. M. Vrolijk et al. Hyperpigmentation During Interferon-Alpha Therapy for Chronic Hepatitis C Virus Infection. Br J Dermatol, 2003 ; 149 : 390-4. https://doi.org/10.1046/j.1365-2133.2003.05422.x
  4. P. C. de Moraes, C. W. Noce, L. A. Thomaz et al. Tongue Hyperpigmentation Resulting from Peginterferon Alfa and Ribavirin Combination Therapy: A Case Report. J Am Dent Assoc, 2009; 140 : 1377-9. https://doi.org/10.14219/jada.archive.2009.0073
  5. D. Farshidi, and M. W. Chiu, Lingual Hyperpigmentation from Pegylated Interferon and Ribavirin Treatment of Hepatitis C. J Am Acad Dermatol, 2010 ; 62 : 164-5. https://doi.org/10.1016/j.jaad.2009.03.021
  6. A. Fernandez, S. Vazquez, and L. Rodriguez- Gonzalez, Tongue Hyperpigmentation Resulting from Peginterferon Alpha-2a and Ribavirin Treatment in a Caucasian Patient with Chronic Hepatitis C. J Eur Acad Dermatol Venereol, 2009 ; 22 : 1389-91.
  7. S. Ghosh, A. Duseja, R. K. Dhiman, and Y. K. Chawla, Tongue Hyperpigmentation Resulting from Peginterferon Alfa-2b and Ribavirin Treatment in a Patient with Chronic Hepatitis C. Dig Dis Sci 2012 ; 57 : 820-1. https://doi.org/10.1007/s10620-011-1914-5
  8. C. Gurguta, C. Kauer, U. Bergholz et al Tongue and Skin Hyperpigmentation During Peg-Interferon -Alpha/Ribavirin Therapy in Dark-Skinned Non- Caucasian Patients with Chronic Hepatitis C. Am J Gastroenterol, 2006 ; 101 : 197-8. https://doi.org/10.1111/j.1572-0241.2005.00323.x
  9. O. Karabay, N. Goksugur, and A. Ogutlu, Tongue Hyperpigmentation During Interferon Therapy, J Dermatol, 2011 ; 38 : 290-1. https://doi.org/10.1111/j.1346-8138.2010.01022.x
  10. Y. Radha Krishna, and S. Itha, What Caused This Lingual Hyperpigmentation in a Patient with Chronic Hepatitis C?, Liver Int, 2010 ; 30 : 416. https://doi.org/10.1111/j.1478-3231.2009.02025.x
  11. H. A. Torres, L. Bull, R. C. Arduino et al. Tongue Hyperpigmentation in a Caucasian Patient Coinfected with HIV and Hepatitis C During Peginterferon Alfa-2b and Ribavirin Therapy, Am J Gastroenterol, 2007 ; 102 : 1334-5. https://doi.org/10.1111/j.1572-0241.2007.01162.x